MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.The hypotube is separated 99.8cm from the hub and appears to have been kinked prior to separation.Microscopic examination revealed damage to the tip.There is blood present in the inflation lumen and guidewire lumen.The balloon is partially loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that a shaft break occurred.A percutaneous coronary intervention was being performed on a 75% stenosed, mildly calcified and mildly tortuous lesion in the left anterior descending artery.While advancing the 8mm x 2.75mm nc quantum apex balloon through the guiding catheter, the balloon catheter shaft broke and the two parts were removed from the vessel.The procedure was successfully completed with a different device without issue or patient injury.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8528618
Report Number2134265-2019-03805
Device Sequence Number2516137
Product Code LOX
UDI-Device Identifier08714729783145
UDI-Public08714729783145
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0023195552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1